Alert archive / Maine / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 19, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 3, 2004, 5:20 PM EDT for Cumberland County, Maine. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2004, 5:20 PM EDT (21:20 UTC)
- Expired
- Aug 3, 2004, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Cumberland County, ME
The radar
The Portland,ME radar (KGYX), 11 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:24 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 3, 4:24 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 424 PM EDT TUE AUG 3 2004 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...THIS AFTERNOON...AREA OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NEW HAMPSHIRE AND WESTERN MAINE MOUNTAINS AND FOOTHILLS. EXPECT ANOTHER AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT TO MOVE SE FROM CANADA THIS EVENING AND OVERNIGHT THE PRECIP SHOULD END FROM NW TO SE BY MORNING AND NORTHERN AND WESTERN AREAS WILL LIKELY SEE SOME CLEARING BY MORNING. WITH LIGHT WINDS FOG WILL FORM IN AREAS THAT SEE CLEARING. AFTER FOG BURNS OFF, WEDNESDAY SHOULD BE NICE SUMMER DAY WITH COMFORTABLE HUMIDITY LEVELS AS NW WINDS BRING IN DRIER AIR. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... DELAY IN PRODUCT ISSUANCE DUE TO ONGOING SEVERE WEATHER. MODELS ARE FINALLY IN BETTER AGREEMENT WITH THE SURFACE LOW PASSAGE THURSDAY AND THURSDAY NIGHT. INCREASING HIGH CLOUDINESS WITH THICKEN WITH RAIN DEVELOPING IN THE IMPRESSIVE WARM AIR ADVECTION LATE. RAIN WILL OVERSPREAD THE FORECAST AREA THURSDAY. THE SYSTEM IS VERY WINTER LIKE IN STRUCTURE...AND THE WARM CONVEYER BELT SHOULD ALLOW FOR DEEP MOISTURE TO BE DRAWN THIS FAR NORTH. WILL MENTION RAIN HEAVY AT TIMES...AND 2-3 INCH RAINFALL AMOUNTS DURING THURSDAY INTO THURSDAY NIGHT WILL BE COMMON IN THE UPSLOPE REGION. THE AREA SHOULD BE ABLE TO TAKE THIS MUCH RAIN...SO NO STATEMENTS ON THE HEAVY RAIN POTENTIAL WILL BE ISSUED AT THIS TIME. THE ONSHORE FLOW AND CLOUDS SHOULD KEEP HIGHS CLOSER TO THE COOLER GFS MOS NUMBERS. THIS SHOULD BE 15 TO 20 DEGREES BELOW NORMAL FOR EARLY AUGUST. THE RAIN WILL EXIT WITH THE SURFACE LOW FOR THURSDAY NIGHT...AND SCATTERED SHOWERS WILL HOLD ON FRIDAY WITH THE APPROACH OF THE VERY IMPRESSIVE UPPER TROUGH. THE WEEKEND SHOULD FEATURE SCATTERED SHOWERS WITH THE UPPER LOW IN THE VICINITY. && .AVIATION...EXPECT INSTRUMENT FLIGHT RULES IN SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING...THEN IN AREAS OF FOG TOWARD MORNING. AFTER THE FOG BURNS OFF WEDNESDAY, EXPECT VISUAL FLIGHT RULES. && .MARINE...A COLD FRONT WILL CROSS THE WATERS OVERNIGHT. HIGH PRESSURE WILL BUILD ACROSS THE WATERS WEDNESDAY. WINDS AND SEAS ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH WEDNESDAY. IN THE LONGER TERM...WINDS AND SEAS SHOULD COME UP WITH THE APPROACH OF THE SURFACE LOW. DEPENDING ON LOW POSITION...MAY SEE SMALL CRAFT WIND GUSTS LATE. AFTER THIS...SEAS IN THE NORTHEAST FLOW SHOULD COME UP TO SMALL CRAFT LEVELS FOR THURSDAY AFTERNOON AND THURSDAY NIGHT. WINDS SHOULD DROP OFF THURSDAY NIGHT WITH THE WEAKENING LOW...BUT SEAS SHOULD REMAIN UP IN THE SWELL FROM ALEX AS HE PASSES WELL EAST OF THE WATERS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SHORT TERM...JENSENIUS LONG TERM...
Hazardous weather outlook, Aug 3, 2:41 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 241 AM EDT TUE AUG 3 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-040640- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL WALDO ME-COASTAL YORK ME-INTERIOR CUMBERLAND ME- INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-INTERIOR YORK ME- KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-NORTHERN CARROLL NH- NORTHERN COOS NH-NORTHERN FRANKLIN ME-NORTHERN GRAFTON NH- NORTHERN OXFORD ME-SAGADAHOC ME-SOUTHERN CARROLL NH-SOUTHERN COOS NH- SOUTHERN FRANKLIN ME-SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME- SOUTHERN SOMERSET ME-STRAFFORD NH-SULLIVAN NH- 241 AM EDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 3, 1:51 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 151 PM EDT TUE AUG 3 2004 MEZ007>009-031950- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-NORTHERN OXFORD ME- 151 PM EDT TUE AUG 3 2004 ...STRONG THUNDERSTORMS WILL AFFECT THE MOUNTAINS OF WESTERN MAINE THROUGH 345 PM... LOOK FOR AN AREA OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT THE MOUNTAINS OF WESTERN MAINE THROUGH 345 PM. EXPECT THE STRONGEST THUNDERSTORMS TO AFFECT WILSONS MILLS...DAVIS...RANGELEY AND EUSTIS THROUGH 245 PM WITH WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT LIGHTNING. IN ADDITION...UP TO 2 INCHES OF RAIN MAY FALL IN LESS THAN AN HOUR WITH THE STRONGER STORMS. THIS COULD RESULT IN LOCALIZED FLOODING AS WELL AS SHARP RISES ON SMALL STREAMS AND CREEKS. IF YOU PLAN TO BE OUTSIDE IN THE MOUNTAINS OF WESTERN MAINE THIS AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER AND BE PREPARED TO SEEK SHELTER AS THUNDERSTORMS APPROACH. HAYES
Local storm report, Aug 3, 3:03 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
303 PM EDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 3 SW COLEBROOK 44.86N 71.54W
08/03/2004 COOS NH LAW ENFORCEMENT
TREES DOWN ON A HOUSE IN COLUMBIA
&&Special weather statement, Aug 3, 3:20 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 320 PM EDT TUE AUG 3 2004 MEZ008-009-013-014-031950- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-SOUTHERN FRANKLIN ME- SOUTHERN SOMERSET ME- 320 PM EDT TUE AUG 3 2004 A LINE OF THUNDERSTORMS IN THE WESTERN MAINE MOUNTAINS WILL BE MOVING THROUGH MOSCOW...SOLON...MADISON AND FARMINGTON BY 400 PM. THESE STORMS ARE PRODUCING HEAVY DOWNPOURS AND MAY HAVE STRONG GUSTY WINDS AND HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Aug 3, 3:25 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG ANDOVER 44.64N 70.75W
08/03/2004 OXFORD ME CO-OP OBSERVER
BRANCHES DOWN AND PEA SIZE HAIL.
&&Local storm report, Aug 3, 3:56 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
356 PM EDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG RUMFORD 44.55N 70.55W
08/03/2004 OXFORD ME NEWSPAPER
POWER LINES DOWN
&&Special weather statement, Aug 3, 4:42 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 442 PM EDT TUE AUG 3 2004 MEZ019>022-024>028-032141- ANDROSCOGGIN ME-COASTAL CUMBERLAND ME-COASTAL WALDO ME- INTERIOR CUMBERLAND ME-INTERIOR WALDO ME-KENNEBEC ME-KNOX ME- LINCOLN ME-SAGADAHOC ME- 442 PM EDT TUE AUG 3 2004 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL AND SOUTHWEST MAINE THROUGH 600 PM... LOOK FOR A LINE OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT PORTIONS OF SOUTHWEST AND CENTRAL MAINE WITH GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAINS. AS THE STRONGEST STORMS AFFECT BURNHAM...ALBION..CHINA AND PALERMO IN CENTRAL MAINE THROUGH 515 PM....EXPECT WIND GUSTS TO 40 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN 3O MINUTES...RESULTING IN STREET FLOODING. ANOTHER CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CUMBERLAND...SOUTHERN ANDROSCOGGIN AND SAGADAHOC COUNTIES WITH WINDS GUSTS TO 40 MPH...SMALL HAIL AND UP TO AN INCH OF RAIN IN LESS THAN 30 MINUTES THROUGH 600 PM. IF YOU PLAN TO BE OUTSIDE IN THESE AREAS THROUGH EARLY EVENING...BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SHELTER WHEN THUNDERSTORMS APPROACH. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:38 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 52 min |
| Aug 3, 5:12 PM EDT | Special Marine Warning | GYX | 63 min | |
| Aug 3, 2:42 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 63 min |
| Aug 3, 3:45 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 60 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.